Alert archive / Michigan / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this winter storm watch at Dec 19, 2012, 4:42 AM EST for Cass County, Michigan; Elkhart County, Indiana. It took effect at Dec 20, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:42 AM EST (09:42 UTC)
- In effect from
- Dec 20, 2012, 7:00 PM EST
- Expired
- Dec 19, 2012, 3:30 PM EST
- In force
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS43 KIWX 190942 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST WED DEC 19 2012 ...WINTER STORM MAY AFFECT THE GREAT LAKES REGION THURSDAY NIGHT THROUGH FRIDAY AFTERNOON WITH ACCUMULATING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES... .A POWERFUL STORM SYSTEM CONTINUES TO TAKE SHAPE TODAY ACROSS THE SOUTHERN PLAINS...AND WILL TRACK INTO SOUTHWESTERN LOWER MICHIGAN THURSDAY EVENING. RAIN SHOWERS WILL OVERSPREAD THE AREA TONIGHT IN ADVANCE OF THIS SYSTEM...AND CONTINUE INTO THURSDAY AFTERNOON. COLDER AIR WILL PUSH INTO THE AREA THURSDAY EVENING RESULTING IN RAIN MIXING WITH...AND THEN QUICKLY CHANGING TO SNOW. THE SNOW COULD POSSIBLY BECOME HEAVY AT TIMES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. IN ADDITION TO THE SNOW ACCUMULATION...VERY STRONG WINDS WILL DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY WITH GUSTS 30 TO 40 MPH COMMON...A FEW GUSTS TO NEAR 50 MPH ARE POSSIBLE. THE COMBINATION OF SNOW AND VERY STRONG WINDS WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES THURSDAY NIGHT INTO FRIDAY MORNING...WITH NEAR WHITEOUT CONDITIONS A POSSIBILITY. INZ003>005-MIZ077-078-191745- /O.NEW.KIWX.WS.A.0003.121221T0000Z-121221T2200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 442 AM EST WED DEC 19 2012 /342 AM CST WED DEC 19 2012/ ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. HAZARDOUS WEATHER... * RAIN WILL QUICKLY CHANGE TO SNOW THURSDAY EVENING. THE SNOW WILL CONTINUE INTO FRIDAY. VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES. * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY MIDDAY FRIDAY. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY ON FRIDAY RESULTING IN BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. NEAR WHITEOUT CONDITIONS ARE POSSIBLE AT TIMES...ESPECIALLY ACROSS RURAL OPEN AREAS. IMPACTS... * TRAVEL MAY BECOME VERY DIFFICULT THURSDAY NIGHT INTO FRIDAY MORNING DUE TO SNOW AND BLOWING SNOW. * MINOR WIND DAMAGE AND SPORADIC POWER OUTAGES ARE ALSO POSSIBLE DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
557 WWUS43 KIWX 192030 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EST WED DEC 19 2012 ...A WINTER STORM WILL AFFECT THE GREAT LAKES REGION THURSDAY NIGHT THROUGH FRIDAY AFTERNOON WITH STRONG WINDS...ACCUMULATING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES... .A POWERFUL STORM SYSTEM CONTINUES TO TAKE SHAPE TODAY ACROSS THE SOUTHERN PLAINS...AND WILL TRACK INTO SOUTHWESTERN LOWER MICHIGAN THURSDAY EVENING. RAIN SHOWERS WILL OVERSPREAD THE AREA TONIGHT IN ADVANCE OF THIS SYSTEM...AND CONTINUE INTO THURSDAY AFTERNOON. COLDER AIR WILL PUSH INTO THE AREA THURSDAY EVENING RESULTING IN RAIN MIXING WITH...AND THEN QUICKLY CHANGING TO SNOW. THE SNOW COULD POSSIBLY BECOME HEAVY AT TIMES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. IN ADDITION TO THE SNOW ACCUMULATION...VERY STRONG WINDS WILL DEVELOP THURSDAY NIGHT AND CONTINUE INTO FRIDAY WITH GUSTS 35 TO 45 MPH COMMON. A FEW GUSTS TO NEAR 55 MPH ARE POSSIBLE...ESPECIALLY IN LAKEFRONT AREAS. THE COMBINATION OF SNOW AND VERY STRONG WINDS WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES FROM BLOWING SNOW THURSDAY NIGHT INTO FRIDAY MORNING...WITH NEAR WHITEOUT CONDITIONS A POSSIBILITY. INZ003>005-MIZ077-078-200430- /O.UPG.KIWX.WS.A.0003.121221T0000Z-121221T2200Z/ /O.NEW.KIWX.WS.W.0005.121220T2100Z-121222T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 330 PM EST WED DEC 19 2012 /230 PM CST WED DEC 19 2012/ ...WINTER STORM WARNING IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY TO 7 PM EST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATING BLOWING SNOW...WHICH IS IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY TO 7 PM EST /6 PM CST/ FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH INLAND AND A FEW GUSTS TO 60 MPH NEAR THE LAKE. * RAIN WILL QUICKLY CHANGE TO SNOW THURSDAY EVENING. THE SNOW WILL CONTINUE INTO FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED BY MIDDAY FRIDAY. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. NEAR WHITEOUT CONDITIONS ARE POSSIBLE AT TIMES...ESPECIALLY ACROSS RURAL OPEN AREAS. IMPACTS... * TRAVEL MAY BECOME VERY DIFFICULT THURSDAY NIGHT INTO FRIDAY MORNING DUE TO SNOW AND BLOWING SNOW. * WIND DAMAGE AND SPORADIC POWER OUTAGES ARE ALSO POSSIBLE DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. VERY STRONG WINDS ARE ALSO LIKELY WHICH WILL LEAD TO WIDESPREAD BLOWING SNOW AND REDUCED VISIBILITIES. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ INZ006>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-200430- /O.NEW.KIWX.WW.Y.0013.121220T2100Z-121222T0000Z/ LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 330 PM EST WED DEC 19 2012 /230 PM CST WED DEC 19 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY TO 7 PM EST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY FOR STRONG WINDS AND HEAVY BLOWING SNOW...WHICH IS IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY TO 7 PM EST /6 PM CST/ FRIDAY. HAZARDOUS WEATHER... * VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RAIN WILL QUICKLY CHANGE TO SNOW THURSDAY EVENING. THE SNOW WILL CONTINUE INTO FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY MIDDAY FRIDAY. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. NEAR WHITEOUT CONDITIONS ARE POSSIBLE AT TIMES...ESPECIALLY ACROSS RURAL OPEN AREAS. IMPACTS... * TRAVEL MAY BECOME VERY DIFFICULT THURSDAY NIGHT INTO FRIDAY MORNING DUE TO SNOW AND BLOWING SNOW. * MINOR WIND DAMAGE AND SPORADIC POWER OUTAGES ARE ALSO POSSIBLE DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm watch went out at Dec 19, 12:55 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 19, 12:55 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1255 AM EST WED DEC 19 2012 .AVIATION... /06 UTC TAFS/ INCSRG CONCERN WRT LWRG OF CIGS AND PERSISTENCE INTO WED AS CLOUD BEARING FLOW SHARPLY DIMINISHES. TRAPPED MSTR BNEATH SUBSIDENCE INVERSION COULD PERSIST WELL INTO AFTN GIVEN UPSTREAM 925MB THERMAL TROF AND PLACEMENT OF UPSTREAM COL/RIDGE ACRS SRN GRTLKS/NRN INDIANA IN 15-18 UTC TIMEFRAME. SLIGHT MORE PESSIMISM WRT FUEL ALT CONDS...TEMPO AND/OR PREVAIL AT KSBN THROUGH 16 UTC AND TEMPO FUEL ALT TWRD DAYBREAK AT KFWA...WITH CAVEAT OF AMD AS NEEDED PER UPSTREAM TRENDS WRT ANTICIPATED SLOWING OF CLEARING LINE AND LWRG CIGS. && .SHORT TERM... THROUGH WEDNESDAY MORNING... FAST MOVING SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING ACROSS ILLINOIS AND INTO NORTHERN OHIO BY WEDNESDAY MORNING. ISENTROPIC ASSENT REGION EXTENDS FROM SOUTHERN INDIANA TO LAKE MI AND THIS HAS HELPED TO KEEP THE INVERSION FIRMLY ENTRENCHED OVER THE FORECAST AREA. BREAKS IN THE STRATUS NOTED OVER NORTHERN ILLINOIS IN THE WAKE OF THE WARM FRONTAL BOUNDARY...HOWEVER THIS AREA IS QUICKLY FILLING IN TO THE WEST AS THE COLD AIR SURGES SOUTHWARD IN THE WAKE. STRATUS HAS LOWERED AND DEEPENED ACROSS IOWA...AND THIS IS WELL DEPICTED BY THE MODEL SOUNDINGS. USING THIS AS THE GUIDE - IT APPEARS THAT THE INVERSION WILL AGAIN SET THE STAGE FOR ANOTHER STRATUS FILLED NIGHT INTO THE MORNING HOURS WEDNESDAY. WEDNESDAY THROUGH THURSDAY MORNING... RIDGING AND SOUTHERLY FLOW TAKE HOLD ON THE REGION DURING THE DAY WEDNESDAY AND EXPECT TO SEE THE STRATUS ERODE...HOWEVER THERE WILL BE AN ABUNDANCE OF MID LEVEL MOISTURE AND CLOUDY SKIES WILL PREVAIL...ALTHOUGH THE LOW CLOUDS WILL HAVE GONE. TEMPERATURES TO REBOUND AS THE INVERSION MIXES OUT AND SOUTHERLY FLOW INCREASES DURING THE DAY. MODELED LOCATION OF THE LOW AND ASSOCIATED SYNOPTIC SUPPORT IS STARTING TO FORM AROUND A CONSENSUS OF LOW PRESSURE DEEPENING OVER THE OKLA PANHANDLE LATE WEDNESDAY AND TRACKING TO NEAR CENTRAL ILLINOIS BY 12Z THURSDAY MORNING. OUTLIERS RANGE FROM ON TOP OF CHICAGO-TO NEAR ST LOUIS. REGARDLESS...IWX FORECAST AREA IS ON THE WARM SIDE AND EXPECT TO SEE A GOOD FETCH OF DEEP MOISTURE AND RAINFALL BEGINNING OVERNIGHT INTO THE MORNING THURSDAY. WINDS WILL ALSO BEGIN TO STRENGTHEN DURING THE OVERNIGHT AND EXPECT GUSTS UPWARDS TO 25 TO 35 MPH AS THE SYSTEM INTENSIFIES. CONCERN OVER POTENTIAL THUNDERSTORM DEVELOPMENT AHEAD OF THIS SYSTEM AS WELL. SHEAR PROFILE DOES NOT SUPPORT WELL ORGANIZED DEVELOPMENT OF STORMS...AND WOULD NOT RULE OUT SMALL HAIL. WITH THE STRONG WIND PROFILE...THUNDERSTORM WIND GUSTS ARE ALSO EXPECTED...BUT EXPECT THESE TO BE SUB-SEVERE. && .LONG TERM...THURSDAY THROUGH TUESDAY ALL EYES ON POTENTIAL WINTER STORM THURSDAY NIGHT WITH LITTLE TO NO SENSIBLE WEATHER CONCERNS THEREAFTER. LATEST 12Z NWP SUITE CONTAINED FEW SURPRISES IN THE OVERALL SYNOPTIC SETUP YET SUBTLE AND IMPORTANT DIFFERENCES REMAIN. CONFIDENCE IS BEGINNING TO INCREASE BUT TROUGH OF INTEREST IS JUST NOW COMING ONSHORE THE CALIFORNIA COAST...LEAVING SOME DEGREE OF TREPIDATION IN THE FORECAST. EXPECT THE NEXT FEW MODEL RUNS TO FURTHER PIN DOWN THE DETAILS AS THE SYSTEM IS FULLY SAMPLED BY THE UPPER AIR NETWORK. VERY IMPRESSIVE AND DEEP PV ANOMALY WILL EJECT OUT OF THE SOUTHWEST CONUS WEDNESDAY NIGHT WITH SURFACE CYCLOGENESIS COMMENCING OVER THE MIDWEST. TROUGH WILL BECOME NEGATIVELY TILTED DURING THE DAY THURSDAY WITH AN INCREASINGLY MERIDIONAL UPPER LEVEL JET OVER THE OHIO VALLEY FAVORING ASCENT IN THE LEFT EXIT REGION. UPWARD VERTICAL MOTION WILL BE FURTHER ENHANCED BY STRONG POSITIVE PRESSURE ADVECTION ON THE 1.5 PVU SURFACE. THIS WILL SUPPORT A ROUGHLY 987MB LOW NEAR CHICAGO BY MIDDAY THURSDAY. RAIN WILL LIKELY BE ONGOING AT 12Z THURSDAY OWING TO RESPECTABLE 295K SYSTEM RELATIVE ISENTROPIC ASCENT. EXPECT THERE WILL PROBABLY BE A BREAK AROUND MIDDAY THOUGH AS MIDLEVEL DRY SLOT/ISENTROPIC DESCENT CROSSES THE CWA. MODEL QPF WOULD SEEM TO SUGGEST PRECIP CONTINUING THROUGH THE DAY BUT DRY SLOT ALWAYS SEEMS TO BE UNDERDONE BY THE MODELS AND EXPECT MOST AREAS WILL SEE RAIN TEMPORARILY TAPER OFF DURING THE EARLY AFTERNOON. REGARDLESS...PRECIP CHANCES WILL INCREASE AGAIN BY LATE AFTERNOON AS THE LOW BEGINS TO OCCLUDE AND SHIFT TO EASTERN MICHIGAN. DEFORMATION AXIS WILL PIVOT INTO OUR NORTHWEST CWA WITH COLD AIR SPILLING OVER LAKE MICHIGAN AND INTO OUR AREA SUPPORTING LAKE ENHANCED PRECIP AND EVENTUALLY A CHANGEOVER TO SNOW. THIS IS WHERE SUBTLE TRACK/TIMING ISSUES HAVE A LARGE IMPACT. LATEST 12Z GFS IS FURTHER SOUTH AND SLOWER THAN THE NAM AND ECMWF COUNTERPARTS...WITH A CHANGEOVER TO SNOW NOT HAPPENING UNTIL 03-06Z AS OPPOSED TO 21-00Z. PREFERENCE GIVEN TO THE NAM/EURO SOLUTION BUT DO THINK IT WILL TAKE UNTIL ALMOST 00Z FOR CHANGEOVER TO OCCUR GIVEN RELATIVE DEARTH OF GOOD UPSTREAM COLD AIR AND SURFACE WET BULBS FORECAST AOA 0C ACROSS MOST OF THE CWA PRIOR TO 00Z. ON A SIMILAR NOTE...LAKE EFFECT PARAMETERS ARE GOOD BUT NOTHING SPECTACULAR. 850MB DELTA T'S WILL BE AROUND 15C WITH MAX CONVECTIVE DEPTHS AROUND 10 KFT...AND ONLY FROM ROUGHLY 00Z-09Z. BANDS WILL ALSO HAVE DIFFICULTY ORGANIZING WITH 850MB WINDS AT 60+ KNOTS. SNOW RATIOS WILL ALSO BE A POTENTIAL LIMITING FACTOR WITH MAX OMEGA LARGELY BELOW THE DGZ AND STRONG WINDS FRACTURING ANY POSSIBLE DENDRITES. GIVEN THESE CONCERNS AND THE FACT THAT THE BEST LOW-MIDLEVEL DEFORMATION/FGEN AND TROWAL AXIS WILL BE NORTH OF OUR CWA...EXPECT HIGHEST SNOWFALL AMOUNTS TO REMAIN NORTH/WEST OF HERE. EXPECT GENERALLY 2-5 INCHES IN THE NORTHWEST FROM 00Z-18Z AND AN INCH OR LESS IN THE SOUTHEAST. STRONG WINDS ARE THE OTHER MAIN CONCERN. 925MB WINDS WILL BE APPROACHING 50KTS THURSDAY EVENING AND BUFR SOUNDINGS SHOW LIMITED STABILITY AMID CAA IN THAT LAYER. A FEW 45-50 MPH GUSTS ARE POSSIBLE LATE THURSDAY EVENING...CAUSING SOME BLOWING/DRIFTING. DRY WEATHER AND SEASONABLE TEMPS WILL RETURN BY FRIDAY NIGHT AND PERSIST THROUGH THE END OF THE PERIOD WITH LITTLE CHANGE TO ALL BLEND INIT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LEWIS LONG TERM...AGD AVIATION...MURPHY
Hazardous weather outlook, Dec 18, 6:50 AM EST, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 AM EST TUE DEC 18 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 650 AM EST TUE DEC 18 2012 /550 AM CST TUE DEC 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENT WINTER STORM IS STILL EXPECTED TO DEVELOP AND MOVE THROUGH THE GREAT LAKES REGION THURSDAY AND FRIDAY. ACCUMULATING SNOW IS POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY...ESPECIALLY CLOSER TO LAKE MICHIGAN WHERE SNOW AMOUNTS WILL BE HIGHEST. HOLIDAY TRAVEL IN THE GREAT LAKES REGION MAY BE SIGNIFICANTLY IMPACTED BY THIS STORM. STAY TUNED TO UPDATED FORECASTS THROUGH THIS WEEK AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 650 AM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY. STORM FORCE WIND GUSTS MAY ALSO BE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:30 PM EST | Winter Storm Warning | IWX | Cass | 41 hr |
| Dec 19, 3:30 PM EST | Winter Weather Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 47 hr |
| Dec 19, 4:03 PM EST | Gale Warning | IWX | 30 hr | |
| Dec 19, 4:03 PM EST | Storm Warning | IWX | 51 hr |
Nearby
Winter Storm Watches in Michigan, 2012Winter Storm Watches in Indiana, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.